MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES C8501, S ALEXIS LAP SYS 6/BX; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8501
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: lap.Resection rectopexy.Description of event: the alexis was placed into an extended trocar incision, the outer retraction ring was rolled several times outwards for retraction, then the cap was placed onto the outer extraction ring and trocar has been inserted through the cap.When trying to reestablish pneumoperitoneum a leakage was detected.When looking for the source the alexis sheath was identified as the problem.The material had a large almost 180° rift.No clinical impact to the patient, there was only a loss of time.The surgeon extracted the alexis lap.System, ligated the fascia and reinserted a trocar through a small leftover gap.No other instruments used- the surgeon also pointed out that no sharp instruments could have caused the damage.Images available in attachments.Information received from applied medical representative via email 21nov23: the surgeon used a reusable trocar without obturator.The insufflation-pressure was set to 12 mmhg.It was a first incision.No sutures or staples, no previous surgeries.Type of intervention: the surgeon extracted the alexis lap.System, ligated the fascia and reinserted a trocar through a small leftover gap.Patient status: patient wasn't harmed due to the product failure.
 
Event or Problem Description
Procedure performed: lap.Resection rectopexy description of event: the alexis was placed into an extended trocar incision, the outer retraction ring was rolled several times outwards for retraction, then the cap was placed onto the outer extraction ring and trocar has been inserted through the cap.When trying to reestablish pneumoperitoneum a leakage was detected.When looking for the source the alexis sheath was identified as the problem.The material had a large almost 180° rift.No clinical impact to the patient, there was only a loss of time.The surgeon extracted the alexis lap.System, ligated the fascia and reinserted a trocar through a small leftover gap.No other instruments used- the surgeon also pointed out that no sharp instruments could have caused the damage.Images available in attachments.Information received from applied medical representative via email (b)(6): the surgeon used a reusable trocar without obturator.The insufflation-pressure was set to 12 mmhg.It was a first incision.No sutures or staples, no previous surgeries.Type of intervention: the surgeon extracted the alexis lap.System, ligated the fascia and reinserted a trocar through a small leftover gap.Patient status: patient wasn't harmed due to the product failure.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photos of the event unit were provided.Visual inspection confirmed the complainant¿s experience of sheath tear.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.

Brand Name
C8501, S ALEXIS LAP SYS 6/BX
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18302898
Report Number2027111-2023-00834
Device Sequence Number6783727
Product Code KGW
UDI-Device Identifier00607915119928
UDI-Public(01)00607915119928(17)260314(30)01(10)1483065
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Model NumberC8501
Device Catalogue Number101042501
Device Lot Number1483065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REUSABLE TROCAR.
Patient SexUnknown